Virginia, 2011Damaging Wind in Virginia, July 20, 2011
July 20, 2011 · NWS AKQ · 1 event in 1 county or zone
Isolated severe thunderstorm associated with a trough of low pressure produced damaging winds across portions of southeast Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorm associated with a trough of low pressure produced damaging winds across portions of southeast Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 20, 2:05 PM EST, 0 minutes earlier.
Area forecast discussion, Jul 20, 2:05 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
305 PM EDT WED JUL 20 2011
.SYNOPSIS...
A WEAK FRONTAL BOUNDARY OVER THE MID ATLANTIC REGION WILL
SLOWLY DISSIPATE TODAY. HIGH PRESSURE CENTERED OVER THE MIDWEST
WILL MOVE SLOWLY EAST AND EXTEND INTO THE REGION TONIGHT THROUGH
THE WEEKEND. THIS WILL BRING INCREASINGLY HOT AND HUMID CONDITIONS
DURING THE REST OF THE WEEK AND THROUGH THIS WEEKEND.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
LOTS OF CLEAR SKY OVER THE REGION THIS MORNING WITH SUNSHINE
KICKING TEMPS UP INTO THE UPPER 80S TO LOW 90S ALREADY AT 15Z. THE
MODEL SOUNDINGS...OFF THE NAM...SHOW LOTS OF DRY AIR FROM 700 MB AND
ABOVE FOR THIS AFTERNOON AND WHEN COMPARING WITH THE UPSTREAM 12Z
SOUNDINGS...THAT WOULD MAKE SENSE A DRY AIR ALOFT GETS ADVECTED SE
IN THE NW FLOW. STILL HAVE SOME LOW LEVEL MOISTURE AROUND SO
SEEING SOME AFTERNOON CU SEEMS REASONABLE...BUT STILL EXPECT TO
SEE MOSTLY SUNNY CONDITIONS. TEMPERATURES LOOK TO BE ON TRACK SO
MADE ONLY A FEW MINOR TWEAKS ON THE HIGHS FOR DAY. THE BIGGEST
CHANGE WAS TO REDUCE THE COVERAGE AREA OF THE ISOLATED TSTORMS
BASED UPON THE LOCATION OF THE DRY AIR ALOFT WHICH SHOULD PROVIDE
A CAP TO LIMIT CONVECTION. AT THIS POINT HAVE LIMITED THE
CONVECTION ACROSS THE FAR SOUTHERN PART OF THE CWA WHERE
INSTABILITY AND MOISTURE ARE BETTER.
PREV DISCUSSION...
ONE MORE DAY OF "TOLERABLE" HEAT BEFORE WE GET INTO A STRETCH OF
MULTIPLE DAYS WITH FCST MAX TEMPS AOA 100F. FOR TODAY...BUILDING
UPR RIDGE (MID LVL CAP) WILL LIMIT CONVECTIVE CHANCES...HOWEVER
DESPITE THE LACKLUSTER SYNOPTIC SETUP AND MEAGER THERMODYNAMIC
PROFILE WITH THE WARMING ALOFT...LINGERING WEAK SFC TROUGHING
(ENHANCED BY DEVELOPING SEA BREEZES) ARE NEVERTHELESS SUPPORTIVE
OF ISOLATED ACTIVITY (15-20% POPS) LATER THIS AFTN/EVENING.
MOREOVER...CONVECTIVE TEMPS IN THE LOWER-MID 90S SHOULD BE REACHED
WITH THE HAZY SUNSHINE...INDICATIVE OF AT LEAST ONE MORE DAY OF
MINIMAL CONVECTIVE INHIBITION DURING PEAK HEATING (MUCAPES BTWN
2000-3000 J/KG).
AS FAR AS TEMPS...AGAIN CONVECTIVE TEMPS IN THE LOWER-MID 90S WILL
LIMIT THE POTENTIAL FOR HEAT ADVISORY CRITERIA ACROSS THE FCST
AREA. AT THIS POINT...FCST MAXIMUM HEAT INDICES ARE IN THE 100-105
RANGE THIS AFTERNOON...AGAIN LIMITED BY THE SFC TEMPS (MID 90S)
MORE SO THAN THE DEWPOINTS.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH FRIDAY/...
HAVE HOISTED AN EXCESSIVE HEAT WATCH THU-SAT IN ALL AREAS AWAY
FROM THE IMMEDIATE SHORELINE ZONES (I.E. OUTER BANKS WORCESTER MD
AND CURRITUCK NC COUNTIES). MODELS SHOW 850 MB TEMPS CLIMBING BTWN
21-23C ON THU (HIGHEST W)...THEN 22 TO NEAR 25C FRI AND SAT. THE
CRITICAL FACTOR IN DETERMINING THE MAXIMUM HEAT INDICES DURING
THIS PERIOD WILL BE THE DEWPOINTS (AS IS TYPICAL)...ESPECIALLY
SINCE ALL OF THE MODEL GUIDANCE SUPPORT MAX TEMPS FROM THE UPPER
90S TO LOW 100S ALL 3 DAYS. GIVEN THE WEAK SW/WSW 1000-850 MB
FLOW... EXPECT TO SEE A SHARPENING OF THE LEE SIDE (THERMAL)
TROUGH OVER THE CSTL PLAIN ALL 3 DAYS. WHAT THIS TENDS TO DO IS
RESULT IN LOWERING DEWPOINTS DURING THE AFTN IN AREAS NEAR AND W
OF I-95... WHILE NOT AS MUCH IN AREAS E (WITH A MORE SRLY LLVL
WIND) AS THESE TRAJECTORIES ARE STILL ABLE TO TAP THE GULF STREAM.
BOTH THE GFS/NAM FCST MIXED LAYER DEWPOINTS...EVEN WITH SHALLOW
MIXING (THROUGH 900 MB)...INDICATE THE POTENTIAL FOR DEWPOINTS
DROPPING INTO THE 60S OVER THE I-95 CORRIDOR AND POINTS WEST THU
THROUGH SAT...WHILE LOWER 70S REMAIN MORE PREVALENT ELSEWHERE
ACROSS E/SE VA...NERN NC...AND THE LWR ERN SHORE. HOWEVER...AS IS
TYPICALLY THE TRADEOFF... TEMPS OVER THE E/SE AREAS...WHERE THE
DEWPOINTS ARE LIKELY TO REMAIN HIGHER DURING THE PEAK HEATING
HOURS...WILL LIKELY RANGE 2-3 OR SO DEGREES COOLER THAN AREAS
FARTHER INLAND. WITHOUT GETTING CAUGHT UP IN THE DETAILS AT THIS
POINT...FELT THE BEST COURSE OF ACTION FROM A PUBLIC SERVICE
STANDPOINT WAS TO HOIST AN EXCESSIVE HEAT WATCH FOR THU-
SAT...CONSIDERING THE DURATION OF THIS NEXT HEAT WAVE...AND GIVEN
THE POTENTIAL OF GREATER THAN 110F HEAT INDICES FOR A COUPLE OF
HOURS EACH AFTERNOON. THERE IS A BETTER CHANCE THAT MAX HEAT
INDICES WILL FALL WITHIN THE ADVISORY RANGE (I.E. 105 TO
110)...THOUGH LATER SHIFTS CAN IRON OUT THE DETAILS ONE DAY AT A
TIME AS WE CHIP AWAY AT THE WATCH PERIOD.
AS FOR CONVECTIVE CHANCES THU AND FRI...AGAIN WITH DEGREE OF WARM AIR
ALOFT WOULD NOT EXPECT MORE THAN AN ISOLATED PULSE CELLS DURING
THE LATE AFTN AND EARLY EVENING ALONG THE LEE TROUGH AND/OR SEA
BREEZE BNDRYS. AREAL COVERAGE HOWEVER WOULD BE REMAIN AT 10-20% TOPS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
STRNG UPR LVL RIDGE CONTS THE HEAT WAVE THROUGH SUNDAY. WEAK FRONTAL
BNDRY PROGGED MOVES SOUTH OVER THE WEEKEND...BUT LTST SUITE OF GUID
HAVING A HARD TIME PUSHING IT FRTHR SOUTH THAN NRN VA. WHAT IT DOES
IS A DVLP A SFC (LEE) TROF BOTH SAT / SUN. LOW CONFIDENCE FOR ANY
CONVECTION TO DVLP DUE TO STRENGTH OF RIDGE SO KEPT A DRY/HOT FCST.
HIGHS BOTH DAYS 95-100 WITH HX VALUES ARND 105. LOWS 75-80.
STRNGR FRNTL BNDRY APPRCHS RGN LATE MON AS HIGH PRS MOVES SOUTH FM
THE GT LAKES RGN. APPEARS ENOUGH PUSH TO GET THE BNDRY TO A PSN NEAR
THE VA-NC BRDR MON NITE. WILL HAVE SLGHT CHC POPS WITH THIS FTR MON.
HIGHS L-M90S. LOWS IN THE 70S. QUESTION AS TO HOW FAR BNDRY GETS BY
12Z TUE. FOR NOW...WILL INDICATE THE BNDRY STALLING ALONG THE COAST
AND LINGERING ACROSS SERN CNTYS. THIS RESULTS IN A WND SHFT INTO THE
NORTH WITH SLGHT CHC POPS. HIGHS TUE 85-90.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
AREAS OF HAZE CONTINUED OVER THE MID ATLANTIC REGION WEDNESDAY
AFTERNOON BUT VISIBILITIES WERE GENERALLY VFR. VISIBILITIES WILL
DROP INTO THE MVFR RANGE OVERNIGHT WITH SOME IFR IS PSBL MAINLY AT
SBY AND PHF. HAZE WILL CONTINUE THURSDAY WITH ONLY SLOW IMPROVEMENT
TO THE VISIBILITY IN THE MRNG.
LTL CHANGE IS EXPECTED OVER THE NEXT SEVERAL DAYS WITH PERIODS OF
HAZE AND VERY LOW CHANCES FOR TSTMS THROUGH THE WEEKEND. WINDS WILL
GENERALLY BE LIGHT OUTSIDE OF CONVECTION.
&&
.MARINE...
LITTLE CHANGE EXPECTED TO THE OVERALL WEATHER PATTERN TODAY THROUGH
THE WEEKEND. MAIN IMPACTS TO MARINERS WILL BE FROM A SOUTHERLY SURGE
OF LESS THAN 18 KT EVERY EVENING OVER THE NEXT 5 DAYS. ONSHORE WIND
SHIFTS SHOULD BE ANTICIPATED EACH AFTERNOON AS SEA BREEZE
CIRCULATIONS DEVELOP. THERE ALSO REMAINS A SLIGHT CHANCE FOR
THUNDERSTORM ACTIVITY REGIONWIDE THIS AFTERNOON...WITH THE FOCUS
SHIFTING TOWARD THE SOUTH FROM VIRGINIA BEACH TO ALBEMARLE SOUND
THURSDAY AFTERNOON.
&&
.CLIMATE...
RECORD DAILY MAXIMUM TEMPERATURES...AND DAILY HIGH MINIMUM
TEMPERATURES FOR THURSDAY (7/21) THROUGH SUNDAY (7/24)
DAILY MAXIMUM TEMPERATURES:
THU 7/21...FRI 7/22...SAT 7/23...SUN 7/24
RIC 104/1930...103/1952...103/1952...105/2010
ORF 101/1926...100/1952...103/1952...105/2010
SBY 106/1930...104/1930...100/1952....96/1995
ECG 102/1987...104/1952...104/1952....97/1995
DAILY HIGH MINIMUM TEMPERATURES:
THU 7/21...FRI 7/22...SAT 7/23...SUN 7/24
RIC 77/1930....77/1991....78/1991....79/2010
ORF 80/1983....82/1998....80/1991....81/1991
SBY 77/1980....78/1985....80/1978....81/2010
ECG 79/1983....79/1952....79/1991....79/2010
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...EXCESSIVE HEAT WATCH FROM THURSDAY MORNING THROUGH SATURDAY
EVENING FOR MDZ021>024.
AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR MDZ021>024.
NC...EXCESSIVE HEAT WATCH FROM THURSDAY MORNING THROUGH SATURDAY
EVENING FOR NCZ012>017-030>032.
VA...EXCESSIVE HEAT WATCH FROM THURSDAY MORNING THROUGH SATURDAY
EVENING FOR VAZ048-049-060>100.
AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR VAZ063-070-
071-080>083.
MARINE...NONE.
&&
SYNOPSIS...BKH
NEAR TERM...BKH/ESS
SHORT TERM...BKH
LONG TERM...MPR
AVIATION...JEF/LSA
MARINE...BMD
CLIMATE...Hazardous weather outlook, Jul 20, 2:31 AM EST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
331 AM EDT WED JUL 20 2011
NCZ012>017-030>032-VAZ048-049-060>062-064>069-072>079-084>100-210745-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-
GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-GLOUCESTER-MIDDLESEX-MATHEWS-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
331 AM EDT WED JUL 20 2011
...EXCESSIVE HEAT WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
SATURDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ025-NCZ102-210745-
MARYLAND BEACHES-OUTER BANKS CURRITUCK-
331 AM EDT WED JUL 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>024-VAZ063-070-071-080>083-210745-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-HANOVER-CHESTERFIELD-
HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
331 AM EDT WED JUL 20 2011
...AIR QUALITY ALERT IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT
EDT TONIGHT...
...EXCESSIVE HEAT WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
SATURDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>634-650-652-654-656-658-210745-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
331 AM EDT WED JUL 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HURLEY
In the hours before
Special weather statement, Jul 20, 1:18 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
218 PM EDT WED JUL 20 2011
VAZ097-098-201900-
CHESAPEAKE VA-VIRGINIA BEACH VA-
218 PM EDT WED JUL 20 2011
...STRONG THUNDERSTORM OVER CHESAPEAKE AND SOUTHERN VIRGINIA BEACH...
AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FENTRESS...OR JUST WEST OF THE BACK BAY.
THE STORMS WERE NEARLY STATIONARY. THIS AREA OF HEAVY SHOWERS AND
STRONG THUNDERSTORMS WILL BE NEAR BACK BAY AT 230 PM EDT.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3655 7599 3655 7624 3676 7624 3675 7602
MMONTE
Special weather statement, Jul 20, 1:32 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
232 PM EDT WED JUL 20 2011
MDZ021>024-VAZ099-201930-
ACCOMACK VA-DORCHESTER MD-INLAND WORCESTER MD-SOMERSET MD-WICOMICO MD-
232 PM EDT WED JUL 20 2011
...STRONG THUNDERSTORMS OVER THE MARYLAND LOWER EASTERN SHORE...
AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTERS OF THUNDERSTORM EXTENDING FROM JUST SOUTH OF SALISBURY TO
NEAR PRINCESS ANNE. THESE STORMS WERE NEARLY STATIONARY...AND WILL
CONTINUE TO IMPACT WICOMICO AND SOMERSET COUNTIES...MAINLY TO THE
EAST OF OCEAN HIGHWAY THROUGH 3 PM. ADDITIONAL ISOLATED THUNDERSTORM
DEVELOPMENT WILL BE POSSIBLE ACROSS THE LOWER EASTERN SHORE OVER THE
NEXT HOUR.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3780 7551 3780 7578 3786 7570 3786 7573
3789 7571 3789 7576 3791 7577 3795 7567
3797 7578 3795 7581 3805 7584 3806 7582
3811 7586 3814 7584 3813 7586 3820 7588
3822 7585 3823 7589 3833 7591 3835 7544
MMONTEThunderstorm Wind, Accomack
- When
- July 20, 2:05 PM EST
- Where
- Accomack County, 70.64 mi SSW of Davis Wharf
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 36.560, -76.200
Power lines were downed along Highway 17 just east of the Dismal Swamp.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Wisconsin, July 20 to 21, 201160 injured · 4 events
- Excessive Heat in Illinois, July 20 to 24, 20112 deaths · 2 events
- Damaging Winds and Lightning Strike in Minnesota, July 20, 2011$3.0 million · 83 kt wind · 26 events
- Tornado and Hail in North Dakota, July 20, 2011$715,000 · EF1 · 7 events
- Lightning Strike and Heavy Rain in Georgia, July 20, 2011$525,000 · 2 events
- Hail and Damaging Winds in Ohio, July 20, 2011$84,000 · 1 in hail · 6 events
- Flash Flood and Damaging Wind in Arizona, July 20, 2011$60,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in North Dakota, July 20, 2011$12,000 · 1.75 in hail · 24 events
- Heat in West Virginia, July 20 to 23, 201127 events
- Damaging Winds in Indiana, July 20, 2011$26,000 · 56 kt wind · 3 events
- Flash Flooding and Damaging Wind in Alabama, July 20 to 21, 2011$20,000 · 55 kt wind · 5 events
- Rip Current in Minnesota, July 20, 20112 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 337121.